MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD RESURFACING FEMORAL HEAD 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING

SMITH & NEPHEW ORTHOPAEDICS LTD RESURFACING FEMORAL HEAD 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Catalog Number 74121154
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Aseptic loosening (4883)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on literature review "birmingham hip resurfacing at 25 years", one (1) patient after a left bhr hip resurfacing procedure, developed aseptic loosening of the femoral component ten years postoperative.Patient required revision surgery.No further information is available.
 
Additional Manufacturer Narrative
Internal reference number: (b)(4).Nandra rs, elnahal wa, mayne a, brash l, mcbryde cw, treacy rbc.Birmingham hip resurfacing at 25 years.Bone joint j.2024 jun 1;106-b(6):540-547.Doi: 10.1302/0301-620x.106b6.Bjj-2023-1064.R1.Pmid: 38821495.This complaint was opened by smith+nephew to document a patient complication identified through a review of clinical evidence from literature sources that includes reference to the use of a smith+nephew product.The reported issue(s) relate to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.

Brand Name
RESURFACING FEMORAL HEAD 54MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK  CV31 3HL
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK   CV31 3HL
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key21646552
Report Number3005975929-2025-00023
Device Sequence Number18035914
Product Code NXT
UDI-Device Identifier03596010502803
UDI-Public3596010502803
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P040033
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number74121154
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2025
Initial Report FDA Received Date03/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
74120160/ACETLR CUP HAP 60MM W/ IMPTR
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age58 YR
Patient SexFemale